ISSN: 1301-2193 E-ISSN: 1308-9846
  • Turkish Journal of
    Endocrinology and Metabolism
CASE REPORT

Hypercalcemia in a Weight Lifter on Nutritional Supplements
Beslenme Takviyeleri Alan Bir Haltercide Hiperkalsemi
Received Date : 18 Apr 2014
Accepted Date : 23 Jul 2014
Doi: 10.4274/tjem.2550 - Makale Dili: EN
Bu makale, CC BY-NC-SA altında lisanslanmış açık erişim bir makaledir.
ABSTRACT

Hypercalcemia commonly occurs secondary to hyperparathyroidism or malignancy. We describe a case of a young weightlifter who had been consuming over the counter multivitamin pills containing vitamin A and D and was detected to have hypercalcemia, metastatic calcification and renal insufficiency. The relevant literature on vitamin A and D intoxication and hypercalcemia is reviewed.

ÖZET

Hiperkalsemi sıklıkla hiperparatiroidzm veya maligniteye sekonder oluşur. Bu yazıda, reçetesiz satılan A ve D vitaminleri içerikli multivitamin hapları kullanan ve hiperkalsemi, metastatik kalsifikasyon ve böbrek yetmezliği olduğu tespit edilen bir genç halterci sunulmaktadır. Vitamin A ve D intoksikasyonu ve hiperkalsemi ile ilgili literatür gözden geçirilmiştir.